Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 65, NWS Kansas City, MO

May 11, 2016Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2016, 5:13 AM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2016, 5:13 AM CDT (10:13 UTC)
Expired
May 11, 2016, 5:45 AM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:21 AM CDTHAIL 1.75De Soto, KSRECEIVED THROUGH SOCIAL MEDIA
May 11, 5:30 AM CDTHAIL 1.5De Soto, KSROOF AND WINDOW DAMAGE TO CITY BUILDINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

858 
WUUS53 KEAX 111013
SVREAX
KSC091-103-209-111045-
/O.NEW.KEAX.SV.W.0065.160511T1013Z-160511T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LEAVENWORTH COUNTY IN NORTHEASTERN KANSAS...
  WYANDOTTE COUNTY IN NORTHEASTERN KANSAS...
  NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 545 AM CDT

* AT 512 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DE SOTO...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  OLATHE...SHAWNEE...LENEXA...MERRIAM...BONNER SPRINGS...DE SOTO...BASEHOR...
  EDWARDSVILLE...RIVERSIDE...LAKE QUIVIRA...KANSAS CITY...LINWOOD...
  FAIRMOUNT...PIPER...CLEARVIEW CITY...POMEROY...MUNCIE...MAYWOOD...BEVERLY
  HILLS AND HOLLIDAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 420.
 INTERSTATE 35 IN KANSAS NEAR MILE MARKER 221.
 INTERSTATE 635 BETWEEN MILE MARKERS 1 AND 8.
 INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 18...AND NEAR MILE MARKER
83.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 217 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3921 9497 3915 9461 3892 9476 3895 9505
TIME...MOT...LOC 1012Z 221DEG 12KT 3899 9494 

HAIL...1.50IN
WIND...<50MPH
 
$$

PIETRYCHA
3 follow-up statements
805 
WWUS53 KEAX 111020
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 AM CDT WED MAY 11 2016

KSC091-103-209-111045-
/O.CON.KEAX.SV.W.0065.000000T0000Z-160511T1045Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
520 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTH CENTRAL LEAVENWORTH...WYANDOTTE AND NORTHWESTERN JOHNSON
COUNTIES...

AT 520 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE SOTO...
MOVING NORTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SHAWNEE...LENEXA...BONNER SPRINGS...DE SOTO...BASEHOR...EDWARDSVILLE...
RIVERSIDE...LAKE QUIVIRA...KANSAS CITY...FAIRMOUNT...PIPER...POMEROY...
MUNCIE...MAYWOOD...BEVERLY HILLS AND HOLLIDAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 419.
 INTERSTATE 635 BETWEEN MILE MARKERS 4 AND 8.
 INTERSTATE 435 BETWEEN MILE MARKERS 5 AND 18.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 218 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3921 9497 3915 9461 3896 9482 3900 9501
TIME...MOT...LOC 1020Z 221DEG 12KT 3901 9492 

HAIL...1.50IN
WIND...<50MPH
 
$$

PIETRYCHA
765 
WWUS53 KEAX 111029
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 AM CDT WED MAY 11 2016

KSC091-111039-
/O.CAN.KEAX.SV.W.0065.000000T0000Z-160511T1045Z/
JOHNSON KS-
529 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3917 9475 3905 9481 3906 9484 3906 9487
      3905 9488 3906 9496 3921 9497
TIME...MOT...LOC 1029Z 193DEG 33KT 3912 9490 

$$

KSC103-209-111045-
/O.CON.KEAX.SV.W.0065.000000T0000Z-160511T1045Z/
LEAVENWORTH KS-WYANDOTTE KS-
529 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL LEAVENWORTH AND NORTHWESTERN WYANDOTTE COUNTIES...

AT 529 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BASEHOR...
MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BONNER SPRINGS...BASEHOR...EDWARDSVILLE...KANSAS CITY...FAIRMOUNT...PIPER...
MAYWOOD AND POMEROY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 413.
 INTERSTATE 435 BETWEEN MILE MARKERS 11 AND 18.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 220 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3917 9475 3905 9481 3906 9484 3906 9487
      3905 9488 3906 9496 3921 9497
TIME...MOT...LOC 1029Z 193DEG 33KT 3912 9490 

HAIL...1.00IN
WIND...60MPH
 
$$

PIETRYCHA
596 
WWUS53 KEAX 111036
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CDT WED MAY 11 2016

KSC103-209-111046-
/O.EXP.KEAX.SV.W.0065.000000T0000Z-160511T1045Z/
LEAVENWORTH KS-WYANDOTTE KS-
536 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEAVENWORTH AND
NORTHWESTERN WYANDOTTE COUNTIES WILL EXPIRE AT 545 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3917 9475 3905 9481 3906 9484 3906 9487
      3905 9488 3906 9496 3921 9497
TIME...MOT...LOC 1034Z 221DEG 12KT 3912 9490 

$$

PIETRYCHA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:31 AM CDT, 42 minutes earlier.

Area forecast discussion, May 11, 4:31 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
431 AM CDT WED MAY 11 2016

.Discussion...
Issued at 320 AM CDT WED MAY 11 2016

Moist, unstable airmass coupled with warm front lifting north into
the forecast area is setting the stage for convective initiation
stretching from around Cedar County, MO west-northwestward into
north-central KS. Currently, not much is inhibiting upscale growth,
although as the morning wears on, inhibition due to morning
convection will place greater uncertainty in storm evolution later
today. Dewpoints are already into the lower 60s this morning for
many locations, and upper 60s are knocking on the doorstep in
southwestern KS, along with SBCAPE 1000+ J/kg analyzed there as
well. MUCAPE values of 1000+ J/kg already extends into the KC metro
area through the southern third of the forecast area. Essentially,
with these parameters already in place and/or advecting into the
area, the challenging part of today's severe threat will be how
worked over the local atmosphere will be and whether or not there
will be time for a recharging. Higher confidence in severe threat
this afternoon exists for the eastern third of the forecast area,
basically points east of the current severe thunderstorm watch.
Today's forecast and subsequent updates are driven more by current
analysis of the atmosphere rather than heavy reliance on any
particular individual or set of models.

For the last couple of days, the question has been how much shear
was available and to what extent it may possibly be a limiting
factor. 0-6km bulk shear looks rather meager this morning; however,
effective bulk shear is being analyzed in excess of 40kts. across
much of the western half of the forecast area. Combining this with
the aforementioned moisture and instability, multicellular clusters
will be the mode of choice for today, and storms could be rather
pulsy in nature. Better dynamics continues to look to linger back
behind the cold front coming through with a narrow corridor of better
shear immediately ahead of the frontal boundary.

Slow-moving thunderstorm clusters in west-central MO this morning are
concerning for flooding potential but as the cluster in KS becomes
more progressive throughout the day, training of storms should be
less of a concern. Nevertheless, abundant PWATs and 850mb moisture
transport nosing its way into the area will allow for efficient rain
producers so will need to monitor hydro concerns throughout the day,
particularly where the heaviest rains have fallen over the last
couple of days.

Once the front clears through tonight, so will the precip, leading to
dry weather for tomorrow. However, the lack of mentionable PoPs won't
last long as the next disturbance, albeit weak, traverses through on
Friday. Much of the start of the weekend looks to be dry but
increasing PoPs creep back in early next week. As for temperatures,
will see a tight gradient for highs from NW MO southeastward, with
upper 60s to maybe around 70 in the NW to mid 80s in the SE. Cooler
side of normal temps will prevail on Thursday, warming into the mid
to upper 70s on Friday before another cold front marches through,
then unseasonably chilly for the weekend into next week.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1158 PM CDT TUE MAY 10 2016

Complicated TAF period period as warm front currently draped along
the OK/KS and MO/AR border begins to lift north. Thunderstorms have
already begun to ignite along this boundary and are expected to move
northward into the area between 9-12Z. In addition, thunderstorms
across Nebraska and portions of Kansas will move eastward and
eventually merge with the warm front activity. This initial wave of
convection will quickly move through the region with some scattered
light showers behind it. Another round of thunderstorms is expected
to develop along the cold front that will approach the region in the
afternoon. Once the cold front moves through, winds will veer from
southeasterly to northwesterly.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...lg
Aviation...PMM
Hazardous weather outlook, May 10, 2:02 PM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 PM CDT TUE MAY 10 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
202 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 THUNDERSTORMS AND RAIN SHOWERS WILL DEVELOP IN THE EARLY MORNING
 HOURS BEFORE WEAKENING BY THE LATE MORNING. STORMS WILL THEN
 REDEVELOP IN THE MID-AFTERNOON INTO THE EVENING HOURS. STORMS
 WITHIN THIS SECOND ROUND OF ACTIVITY COULD BECOME SEVERE, WITH
 LARGE HAIL AND DAMAGING WINDS BEING THE MAIN IMPACTS. ISOLATED
 TORNADOES ARE ALSO POSSIBLE FOR AREAS ACROSS NORTH CENTRAL AND
 NORTHEASTERN MISSOURI. ACTIVITY SHOULD BEGIN TO TAPER OFF AROUND
 10PM FOR MOST AREAS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, May 11, 3:21 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT WED MAY 11 2016

KSZ060-110845-
LINN KS-
321 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINN COUNTY UNTIL 345 AM
CDT...

AT 320 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOUND CITY...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANTON...MOUND CITY AND PRESCOTT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS...AND WEST CENTRAL MISSOURI.

LAT...LON 3804 9498 3833 9495 3830 9461 3804 9467
TIME...MOT...LOC 0820Z 205DEG 16KT 3814 9481

32
Special weather statement, May 11, 4:02 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 AM CDT WED MAY 11 2016

KSZ057-060-110930-
MIAMI KS-LINN KS-
402 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN AND
SOUTHWESTERN MIAMI COUNTIES UNTIL 430 AM CDT...

AT 401 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANE...OR 7 MILES SOUTHWEST OF OSAWATOMIE...MOVING NORTHEAST AT 15
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSAWATOMIE...PARKER...FONTANA AND BEAGLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3835 9507 3854 9507 3861 9504 3847 9474
      3829 9495
TIME...MOT...LOC 0901Z 212DEG 14KT 3841 9500

32
Special weather statement, May 11, 4:31 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT WED MAY 11 2016

KSZ057-060-105-111000-
MIAMI KS-JOHNSON KS-LINN KS-
431 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINN...SOUTHWESTERN
JOHNSON AND MIAMI COUNTIES UNTIL 500 AM CDT...

AT 430 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FONTANA...OR NEAR OSAWATOMIE...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAOLA...OSAWATOMIE...LOUISBURG...EDGERTON...LA CYGNE...DREXEL...LINN
VALLEY...FONTANA...HILLSDALE...NEW LANCASTER AND WAGSTAFF.

THIS INCLUDES INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 200 AND
206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS...AND WEST CENTRAL MISSOURI.

LAT...LON 3853 9507 3884 9505 3857 9461 3848 9461
      3827 9477
TIME...MOT...LOC 0930Z 221DEG 13KT 3843 9491

PIETRYCHA
Special weather statement, May 11, 5:00 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT WED MAY 11 2016

KSZ103-105-111030-
JOHNSON KS-LEAVENWORTH KS-
500 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEAVENWORTH AND
JOHNSON COUNTIES UNTIL 530 AM CDT...

AT 459 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GARDNER...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...GARDNER...DE SOTO...
SPRING HILL...LINWOOD...CLEARVIEW CITY...CLARE...STANLEY AND LACKMANS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 206 AND 223.
 INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 2...AND BETWEEN MILE
MARKERS 80 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3905 9505 3891 9461 3890 9461 3874 9476
      3874 9488 3882 9506
TIME...MOT...LOC 0959Z 221DEG 13KT 3883 9496

PIETRYCHA

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:21 AM CDTSpecial Weather StatementEAXLinn24 min
May 11, 4:02 AM CDTSpecial Weather StatementEAXMiami28 min
May 11, 4:31 AM CDTSpecial Weather StatementEAXMiami29 min
May 11, 5:00 AM CDTSpecial Weather StatementEAXJohnson30 min
May 11, 5:25 AM CDTSpecial Weather StatementEAXMiami35 min
May 11, 5:33 AM CDTSpecial Weather StatementEAXAtchison42 min
May 11, 5:43 AM CDTSevere Thunderstorm WarningEAXMiami23 min
May 11, 6:15 AM CDTSpecial Weather StatementEAXAtchison30 min
May 11, 6:31 AM CDTSevere Thunderstorm WarningEAXLeavenworth25 min
May 11, 6:51 AM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte24 min
May 11, 7:09 AM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth, Wyandotte3 hr
May 11, 7:11 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte15 min
May 11, 7:17 AM CDTFlash Flood WarningEAXLeavenworth3 hr
May 11, 7:58 AM CDTSpecial Weather StatementEAXLeavenworth32 min
May 11, 8:19 AM CDTRiver Flood WarningEAXAtchison, Leavenworth48 hr
May 11, 9:17 AM CDTAreal Flood AdvisoryEAXAtchison, Doniphan3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.